Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 30–30 | Cite as

Amitriptyline overdose

Various toxicities: case report
Case report
  • 30 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

An 18-year-old boy developed respiratory arrest, coma, increased HR, decreased BP, dilated pupils, tonic clonic seizure, prolonged QRS and QTc, absent brainstem and upper limb reflexes, hypotonia and unresponsiveness following toxicity and overdose of amitriptyline [time to reactions onset not stated; not all outcomes stated].

The boy, who had Raynaud's phenomenon, presented to the emergency department after a suspected mixed overdose of oral amitriptyline 6g [amount ingested not stated] and diazepam. His friends found him unresponsive and grunting with empty packets of amitriptyline and diazepam. His initial Glasgow coma score (GCS) was 7. He developed respiratory arrest on the way to hospital. At the emergency department, the GCS was 3, saturations on 15L...

Reference

  1. Webster D, et al. Full neurological recovery following tricyclic overdose associated with absent brainstem reflexes. Journal of the Intensive Care Society 19: 365-367, No. 4, Nov 2018. Available from: URL: http://doi.org/10.1177/1751143718765408 - United KingdomCrossRefPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations